MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 50 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 50 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CDC-45041-VPS2
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter was placed midarm in the brachial vein and secured with a stat-lock.The next day, the patient was sitting in his chair when the nurse came in and saw it bleeding.The line completely separated from the pink lumen.Nurse reports that it was possible that it was tugged on/pulled when the patient was up in the chair but does not believe it should have been enough force to break off.The patient is fine and had no harm or injury.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 1-l catheter for analysis.Definite signs of use were observed within the extension line and on the catheter body.Visual inspection of the returned sample revealed that the distal extension line was separated adjacent to the luer hub.Microscopic examination confirmed the damage and revealed that the edges were jagged, and portions of the extension line extrusion were within the luer hub.The damage is consistent with a manufacturing molding issue.The separation in the extension line measured 42mm from the junction hub.The distal extension line outer diameter measured 0.0943", which is within the specification limits of 0.093" - 0.097" per the extension line product drawing.The distal extension line inner diameter measured 0.056" which is within the specification limits of 0.055-0.059" per the extension line product drawing.A device history record review was performed with no relevant findings.The instructions-for-use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report of a separated extension line from the luer hub was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the distal line had separated directly adjacent to the luer hub, and portions of the extension line remained within the luer hub.The damage is consistent with a manufacturing molding issue.Based on the information provided and the sample received, manufacturing molding likely caused or contributed to this event.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 50 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21332157
Report Number9680794-2025-00119
Device Sequence Number20811996
Product Code LJS
UDI-Device Identifier60801902120740
UDI-Public(01)60801902120740(11)240830(17)251231(10)33F24D0363(21)
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue NumberCDC-45041-VPS2
Device Lot Number33F24D0363
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexMale